Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 12, NWS Morristown, TN

October 17, 20074 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Oct 17, 2007, 9:13 PM EDT for 4 counties in Tennessee. It took effect at Oct 18, 2007, 12:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 9:13 PM EDT (01:13 UTC)
In effect from
Oct 18, 2007, 12:00 AM EDT
Expired
Oct 18, 2007, 12:00 PM EDT
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 31 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 180113
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
913 PM EDT WED OCT 17 2007

...WIND ADVISORY OVERNIGHT AND THURSDAY MORNING FOR THE SMOKY
MOUNTAINS AND ITS FOOTHILLS...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS...WILL
HELP TO GENERATE STRONG SOUTHEASTERLY WINDS ACROSS THE SMOKY
MOUNTAINS OVERNIGHT AND INTO THURSDAY MORNING. IN ADDITION...SOME
OF THESE STRONG WINDS COULD DESCEND INTO THE FOOTHILLS OF THE SMOKY
MOUNTAINS.


TNZ041-043-072-074-180915-
/O.NEW.KMRX.WI.Y.0012.071018T0400Z-071018T1600Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
913 PM EDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT UNTIL 12 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY
FOR OVERNIGHT AND THURSDAY MORNING.

SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE SMOKY MOUNTAINS OVERNIGHT AND INTO THURSDAY
MORNING. IN ADDITION...SOME OF THESE WINDS COULD DESCEND INTO THE
FOOTHILLS OF THE SMOKIES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE
CAUTION WHEN DRIVING.

$$

DMG
1 follow-up statement
000 
WWUS74 KMRX 180835
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
435 AM EDT THU OCT 18 2007

...WIND ADVISORY THROUGH THURSDAY MORNING FOR THE SMOKY MOUNTAINS
AND ITS FOOTHILLS...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS...
WILL HELP TO GENERATE STRONG SOUTHEASTERLY WINDS ACROSS THE SMOKY
MOUNTAINS THIS MORNING. IN ADDITION...SOME OF THESE STRONG WINDS COULD
DESCEND INTO THE FOOTHILLS OF THE SMOKY MOUNTAINS.

TNZ041-043-072-074-181600-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-071018T1600Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG
435 AM EDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE SMOKY MOUNTAINS THROUGH THURSDAY MORNING. IN
ADDITION...SOME OF THESE WINDS COULD DESCEND INTO THE FOOTHILLS OF
THE SMOKIES.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 17, 9:00 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 17, 9:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EDT WED OCT 17 2007

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A STRENGTHENING LOW PRESSURE SYSTEM
OVER THE CENTRAL PLAINS...WITH ITS ASSOCIATED WARM FRONT EXTENDING
EAST ACROSS THE OHIO RIVER VALLEY. THETA-E ANALYSIS INDICATES THAT
THIS WARM FRONT MAY ALSO EXTEND SOUTHEAST INTO CENTRAL EAST TN...BUT
THE BOUNDARY BECOMES MORE DIFFUSE IN THE SOUTHERN APPALACHIAN
REGION. A LARGE AREA OF CONVECTION IS CURRENTLY OCCURRING ACROSS THE
LOWER MS RIVER VALLEY...AND SHOULD CONTINUE TO SLOWLY MOVE EAST AND
WEAKEN OVERNIGHT AS IT APPROACHES THE FORECAST AREA. A WARM AIR
ADVECTION PATTERN IS PROGGED TO STRENGTHEN ACROSS THE FORECAST AREA
OVERNIGHT...WITH THE RESULTING ISENTROPIC LIFT HELPING TO MAINTAIN A
DECENT AREA OF RAIN ACROSS THE AREA. OVERALL...CURRENT FORECAST
LOOKS TO BE ON TRACK IN REGARDS TO POPS AND TEMPS.

HOWEVER...MAIN CONCERN TONIGHT IS WITH THE WIND FORECAST. SOUTHEAST
850 MB WIND FLOW OVER THE MOUNTAINS...COMBINED WITH A STABLE BOUNDARY
LAYER EXTENDING ABOVE THE MOUNTAIN RIDGES...SHOULD HELP TO CREATE
THE POSSIBILITY OF MOUNTAIN WAVES OVERNIGHT IN THE FOOTHILLS. LOW-
LEVEL WIND FLOW IS NOT EXPECTED TO BECOME TOO STRONG OVERNIGHT...BUT
WITH 850 TO 700 MB WINDS AROUND 40 KTS...THINK THAT WIND GUSTS COULD
EXCEED ADVISORY CRITERIA IN THE FOOTHILLS OF THE MOUNTAINS. THUS...
WILL PLAN TO ISSUE A WIND ADVISORY FOR THE SMOKY MOUNTAINS ZONES
INCLUDING THE GREENE COUNTY FOOTHILLS FOR OVERNIGHT AND THURSDAY
MORNING.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    66  77  64  76  50 /  90  90  70  40  10
KNOXVILLE AIRPORT, TN      63  77  63  78  51 /  60  60  60  40  10
OAK RIDGE, TN              63  76  61  76  50 /  70  60  60  40  10
TRI CITIES AIRPORT, TN     59  76  59  79  47 /  50  50  50  50  10
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EDT THURSDAY FOR
     THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
     MOUNTAINS...SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE.

VA...NONE.
&&

DMG
Hazardous weather outlook, Oct 17, 5:30 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT WED OCT 17 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT WED OCT 17 2007 /430 AM CDT WED OCT 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT IS FORECAST TO MOVE INTO THE SOUTHERN APPALACHIAN
REGION BY THURSDAY NIGHT...PRODUCING SCATTERED SHOWERS AND
THUNDERSTORMS. AT THIS TIME...IT APPEARS THAT SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON OR THURSDAY
NIGHT.

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.